Diabetic Medication And Weight Gain

By rbergman Latest Reply 2009-03-10 20:39:03 -0500
Started 2009-03-10 08:40:29 -0500

I've seen in several discussion people talking about certain medications causing them to gain weight, I got this information in an email today and thought I would share it. It's obviously NOT foolproof as it does say that Metformin does NOT cause weight gain, though I recently read someone's post saying they HAD gained weight while on Metformin. I myself haven't been on the Janumet long enough to know whether I'm gaining or losing and after a bout with the stomach flu my recent "weight loss" cannot be attributed to the medication lol
I'm curious to know if any of you are taking the medications listed in this article and if you agree or disagree with what they claim about the ones that cause weight gain…or weight loss?


3 replies

Mom and boys
Mom and boys 2009-03-10 10:52:17 -0500 Report

When I went on Meds. my Dr. prescribed glyburide. Then I read a simular artical and questioned I he had put me on something that tended to make you gain weight if he wanted me to loose. So I just went an weighted myself. In the 3 months on meds I have gained 3-5 lbs. Althogh - I am wearing a heavy sweat shirt were I usally weigh myself befor I get into the shower. I guess now I need to loose 40 lbs!

Mom and boys
Mom and boys 2009-03-10 10:53:28 -0500 Report

Forgot to mention that glyburide is not as harsh on your kidneys. I have a strong histroy of kidney issues and that is why he choose this specific drug for me.

rbergman 2009-03-10 20:39:03 -0500 Report

Its that never ending cycle of "take this to help this issue but take that to counteract this medicine's effects" its just a vicious cycle for most it seems.

Next Discussion: T1 input »